Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Having nausea/lethary on Complera. Can I switch back?
Dec 14, 2012

Dr. Henry, I started Complera a few days ago after being on Atripla for several years. I decided to try the Complera to address sleep problems I thought might have been due to Atripla. But a few days after being on Complera, I'm having some major nausea and loss of appetite and lethargy. I want to go back to my Atripla. Can I do this and it won't affect me any? This nausea is driving me nuts and I miss the Atripla I never had this kind of nausea or loss of appetite on it.

Response from Dr. Henry

Generally one can switch back to a previously effective regimen in the setting of full viral suppression when the new regimen is causing side effects (side effects from a new regimen often peak in first week--most studies have shown that Complera is tolerated as well or better that Atripla but there are numerous exceptions). One problem is insurance and cost whereby if the Atripla is gone and you have a monthe supply of Complera there can be a problem with rapidlly switching back to the Complera in occasional situations before the next month lapses. KH



Previous
increased amount of urine
Next
can i switch to tenofovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement